Jun 4, 2004
I have read questions and answers regarding bone/joint/tendon problems in folks on antiretroviral therapy and am frustrated. There seems to be an attitude among experts that the general body soreness that people experience is due to other causes/ disease states or just getting older.
The truth is this:anybody I've ever asked who have been on antiretrovirals long enough (> 1 year) are SORE! Call it tendonous/joint or muscle, we are sore. It also seems to become more general and far reaching as time goes by. In me it started in the shoulders, went into the groin area, and has moved into my forearm/elbow area. I have begun taking two aspirin about two hours before working out but really don't know if this helps.
Can you talk about the general soreness that we feel, how bad it will get, and what is the best and safest way to find relief. Is there any current research directed at minimizing or relieving this side effect of antiretroviral therapy?
Response from Dr. Henry
There are a wide range of joint and muscle and nerve conditions that can cause soreness/pain seen in persons that are HIV infected +/- antiretrovirals. A thorough medical evaluation may point in a certain direction. Body pain, fatigue is common in the general population andis more common as people age so it is often difficult to sort out if there is anything specific going on related to HIV or drugs. Low thyroid levels, low testostrone levels, other medical conditions--all can contribute to soreness and fatigue so a good history and physical from your HIV doc is the best place to start to sort out what might be going on. KH
Hypersensitive Reaction to Trizivir?
reintroduction of nevirapine after sustiva rash
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.